Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 116, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 1, 2005, 2:46 PM MST for Pinal County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2005, 2:46 PM MST (21:46 UTC)
- Expired
- Sep 1, 2005, 3:30 PM MST
- In force
- 44 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 60 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 012148
SVRTWC
AZC021-012230-
/O.NEW.KTWC.SV.W.0116.050901T2146Z-050901T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
246 PM MST THU SEP 1 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 330 PM MST
* AT 237 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED OVER CENTRAL PINAL COUNTY...OR ABOUT 13 MILES
SOUTHEAST OF FLORENCE...AND MOVING NORTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LAT...LON 3278 11126 3291 11107 3303 11109 3303 11123
3289 11143 3278 11136
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WWUS55 KTWC 012207
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
307 PM MST THU SEP 1 2005
AZC021-012230-
/O.CON.KTWC.SV.W.0116.000000T0000Z-050901T2230Z/
PINAL AZ-
307 PM MST THU SEP 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM MST FOR
CENTRAL PINAL COUNTY...
AT 305 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER CENTRAL PINAL COUNTY...OR ABOUT 11 MILES
SOUTHEAST OF FLORENCE...MOVING NORTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3278 11126 3291 11107 3303 11109 3303 11123
3289 11143 3278 11136
$$
WEATHER.GOV/TUCSON
SMR000
WWUS55 KTWC 012227
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
330 PM MST THU SEP 1 2005
AZC021-012230-
/O.EXP.KTWC.SV.W.0116.000000T0000Z-050901T2230Z/
PINAL AZ-
330 PM MST THU SEP 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PINAL COUNTY HAS BEEN
ALLOWED TO EXPIRE...
AT 320 PM MST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM OVER CENTRAL PINAL COUNTY HAD FALLEN UNDER SEVERE
THREASHOLDS. THAT SAID...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3278 11126 3291 11107 3303 11109 3303 11123
3289 11143 3278 11136
$$
WEATHER.GOV/TUCSON
SMRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM MST, 16 minutes earlier.
Area forecast discussion, Sep 1, 2:30 PM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST THU SEP 1 2005 .SYNOPSIS...HIGH PRESSURE OVER WEST TEXAS WILL BRING A MOIST SOUTHERLY FLOW TO THE AREA...RESULTING IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS INTO THE WEEKEND. THE BEST CHANCE OF THUNDERSTORMS WILL OCCUR MAINLY EAST OF TUCSON. DAYTIME HIGH TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH EARLY NEXT WEEK. A WEAK TROUGH IS FORECAST TO PUSH THE MOISTURE FURTHER EAST ALONG THE ARIZONA AND NEW MEXICO BORDER BY THE END OF THE UPCOMING WEEK. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED ACROSS SE PINAL AND WRN GRAHAM COUNTIES AT THIS TIME. SHOWERS AND THUNDERSTORMS WERE DECREASING IN COVERAGE AND INTENSITY ACROSS CENTRAL AND ERN PIMA COUNTY...WITH DRY CONDITIONS ACROSS MUCH OF COCHISE COUNTY AND FAR WRN PIMA COUNTY. IR SATELLITE IMAGERY DURING THE PAST HOUR INDICATED CLOUD TOPS COOLING OVER SE PINAL AND WRN GRAHAM COUNTIES...BUT WERE GENERALLY WARMING OVER CENTRAL PIMA COUNTY. HAVE NOTICED THE LOWER DEWPOINTS...IN THE UPPER 40S-LOWER 50S TO THE SE OF TUCSON OVER SANTA CRUZ AND COCHISE COUNTIES. SATELLITE AND RADAR TRENDS SUGGEST THAT THE BULK OF THE HEAVIER ACTIVITY WILL OCCUR NORTH OF TUCSON DURING THE NEXT 1-2 HOURS. HOWEVER AM CONCERNED ABOUT THE COOLING CLOUD TOPS AND INCREASED LIGHTNING STRIKE ACTIVITY DURING THE PAST 30-60 MINUTES OVER E CENTRAL SONORA/W CENTRAL CHIHUAHUA. THIS ACTIVITY MAY SEND AN OUTFLOW NWWD AND PROVIDE ADDITIONAL CONVECTIVE DEVELOPMENT THIS EVENING. 01/12Z GFS INITIALIZED A VORT MAX/CYCLONIC CIRCULATION FEATURE OVER WRN CHIHUAHUA MUCH BETTER VERSUS THE 01/12Z NAM. THUS THE GFS SOLUTION WAS ACCEPTED AND USED AS THE PRIMARY BASIS FOR POP AND WEATHER GRIDDED DATA FIELDS FOR TONIGHT AND EARLY FRI. THUS WILL MAINTAIN SCATTERED SHOWERS AND THUNDERSTORMS MOST LOCALES THIS EVENING...AND WILL ALSO MAINTAIN LOW-GRADE POPS GENERALLY TUCSON VICINITY EWD LATE TONIGHT INTO FRI MORNING AS THE VORT MAX MOVES NWD. UPPER HIGH PROGGED TO REMAIN TO THE EAST OF THIS FORECAST AREA OVER SRN NM AND/OR WEST TX REGION INTO EARLY NEXT WEEK WITH TROUGH OVER THE ERN PACIFIC OFF THE W COAST. UPPER HIGH THEN PROGGED TO MIGRATE SWWD...TO A POSITION EITHER OVER THIS FORECAST AREA OR JUST S OF THE AREA...LATER NEXT WEEK. PER COORD WITH WFO/S PSR/FGZ...OPTED TO INCREASE POPS SLIGHTLY DURING THE EARLY PORTION OF THE UPCOMING WEEK. THEREAFTER NO SIGNIFICANT ADJUSTMENTS MADE TO INHERITED FORECASTS. DAYTIME MAX TEMPS DURING MUCH OF THIS FORECAST PERIOD EXPECTED TO REMAIN CLOSE TO SEASONAL NORMALS FOR EARLY SEP. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .CLIMATE...THE AUGUST CLIMATE REPORT FOR TUCSON HAS BEEN RELEASED AND IS FOUND ON OUR WEBSITE AT (ALL LOWER CASE LETTERS): HTTP://WWW.WRH.NOAA.GOV/TWC/CLIMATE/MONTHLY/AUG05.PHP. AUGUST 2005 WILL GO INTO THE RECORD BOOKS AS THE 5TH WETTEST ON RECORD. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 1, 11:45 AM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1145 AM MST THU SEP 1 2005 AZZ019-029>035-021400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1145 AM MST THU SEP 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY AND TONIGHT SYNOPSIS...HIGH PRESSURE HAS SHIFTED TO THE EAST OF ARIZONA BRINGING A MORE SOUTH TO SOUTHEAST FLOW ACROSS THE DESERT SOUTHWEST TODAY. THIS PATTERN CHANGE HAS ALLOWED ADDITIONAL MOISTURE TO MOVE INTO SOUTHEAST ARIZONA AND HENCE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...WITH THE POSSIBILITY OF SOME OF THESE STORMS BEING SEVERE. DISCUSSION...A LARGE PATTERN CHANGE HAS OCCURRED OVER THE PAST 24 HOURS WITH THE HIGH PRESSURE SHIFTING TO THE EAST OF ARIZONA. THIS TRANSITION HAS ALLOWED FOR THE DESERT SOUTHWEST TO BE IN A MORE SOUTH TO SOUTHEAST FLOW PATTERN...ALLOWING ADDITIONAL MOISTURE TO MOVE INTO SOUTHEAST ARIZONA. PRECIPITABLE WATER VALUES ACROSS THE AREA ARE GENERALLY OVER AN INCH WITH SOME LOCATIONS OVER AN INCH AND A HALF. THE 12Z KTUS PRECIPITABLE WATER VALUE OF 1.24 INCHES IS ABOUT 0.40 INCH HIGHER THAN 24 HOURS AGO. ALONG WITH THE INCREASE IN MOISTURE THE 12Z KTUS SOUNDING ALSO SHOWED A RATHER UNSTABLE ATMOSPHERE WITH A LIFTED INDEX VALUE OF -7 AND AN UNMODIFIED SURFACE BASED CAPE OF 1985 J/KG. ADDITIONALLY... THE COOLING OF THE MID LEVELS AND DYNAMICS MOVING THROUGH THE AREA WILL HELP TO PROMPT THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THERE IS A CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE... WITH THE MAIN THREAT BEING HAIL AND HIGH WINDS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE SCATTERED ACROSS ALL OF SOUTHEAST ARIZONA...WITH ISOLATED STORMS BEING SEVERE THIS AFTERNOON AND THIS EVENING. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS MORNING WITH INITIAL STORMS DEVELOPING IN CENTRAL AND EASTERN PIMA...COCHISE...AND SANTA CRUZ COUNTIES. THERE IS ALSO THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS IN THE OVERNIGHT PERIOD INTO EARLY TOMORROW MORNING...WITH PLENTY OF DYNAMICS MOVING THROUGH DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN INFLUX IN MOISTURE ACROSS SOUTHEAST ARIZONA WILL PROMPT AN UPSWING IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 1, 12:39 PM MST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1239 PM MST THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 17 SE SELLS 31.74N 111.67W
09/01/2005 1.75 INCH PIMA AZ COUNTY OFFICIAL
COUNTY OFFICIAL REPORTED NEAR GOLF BALL SIZE HAIL AT THE
VILLAGE OF SOUTH KOMELICK ALONG INDIAN ROUTE 19, 5 MILES
NORTH OF CHOULIC.
&&
ELSLAGERLocal storm report, Sep 1, 1:12 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
112 PM MST THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL 19 SE TUCSON 32.00N 110.66W
09/01/2005 0.75 INCH PIMA AZ OTHER FEDERAL
DMAFB RELAYED A REPORT FROM THE VAIL AREA OF THREE
QUARTER INCH HAIL.
&&
ELSLAGERLocal storm report, Sep 1, 2:30 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD 15 SE SELLS 31.76N 111.70W
09/01/2005 PIMA AZ LAW ENFORCEMENT
VEHICLE STUCK IN WASH ALONG ROUTE 19. ALSO ROUTE 19 FROM
MILEPOST 10 TO 20 WAS CLOSED DUE TO HIGH WATER.
0220 PM FLASH FLOOD 5 S ORACLE 32.55N 110.78W
09/01/2005 PINAL AZ LAW ENFORCEMENT
MOTORIST STUCK ON OLD WEB ROAD BETWEEN PEPPERSAUCE AND
ALDER WASHES. ALL ROADS THAT INTERSECT THE TWO WASHES
WERE CLOSED DUE TO FLOODING.
&&
ELSLAGERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:44 AM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Sep 1, 12:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Sep 1, 1:23 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Sep 1, 1:30 PM MST | Flash Flood Warning | TWC | Pinal | 60 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.